Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.4/931
Título: Nicolau Livedoid Dermatitis following intramuscular benzathine penicillin injection
Autor: Andrade, P
Pereira, N
Brites, MM
Gonçalo, Margarida
Figueiredo, A
Palavras-chave: Doenças da Pele
Penicilina G Benzatina
Data: 2010
Citação: Dermatol Online J. 2010 Dec 15;16(12):11.
Resumo: We report the case of a 64-year-old male presenting with a rapidly enlarging painful violaceous plaque in the left buttock and posterior thigh, following a gluteal intramuscular injection of benzathine penicillin. Associated urinary incontinence and lower left limb paresis were consistent with sciatic and lower sacral nerve damage, as confirmed by electromyography. Additional underlying muscular damage was observed in ultrasound and computer tomodensitometry scans and supported by high serum levels of creatine kinase and lactate dehydrogenase. Aggressive treatment was performed with fluid expansion, intravenous steroid bolus, vasodilators and anticoagulation, resulting in slow improvement of cutaneous and muscular lesions. However, no significant effect was observed on neurologic dysfunction after 6 months of regular neuromuscular rehabilitation. Nicolau Livedoid Dermatitis is a rare and potentially fatal condition showing variable levels of tissue impairment and unpredictable course and prognosis. Specific treatment is not consensual and the efficacy of any particular treatment remains to be established.
Peer review: yes
URI: http://hdl.handle.net/10400.4/931
Aparece nas colecções:DER - Artigos

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
Nicolau Livedoid Dermatitis following intramuscular benzathine penicillin injection..pdf250,79 kBAdobe PDFVer/Abrir


Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.